MAUDE Adverse Event Report: DELTAPAQ 2MMX10CM SR PLAT; NEUROVASCULAR EMBOLIZATION DEVICE

DELTAPAQ 2MMX10CM SR PLAT; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DFS100210-20
Medical Device Problem Codes Positioning Failure (1158); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Patient information was not provided.The device was returned for analysis; however, the analysis has not yet been completed.Concomitant device: empower detachment control box (b)(4).Physical manufacturer: codman and shurtleff inc., dba depuy synthes products, inc.(fremont).Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a physician, during coil embolization of the right internal carotid artery, an enpower detachment control box (dcb00000500/f42808) was unable to detach a deltapaq coil (dfs10021020/ s14661).Upon attempting to detach the coil, a red light was visible on the box.They turned the box off and on and the dcb seemed to reinitialize, but the account used another dcb for the rest of the coiling procedure; however, the deltapaq continued to not be able to detach with the new box.The coil was removed and set aside to be returned for evaluation.The physician continued to successfully coil the right ica aneurysm with no further issues using the replacement dcb.Both complaint products had been prepped and used as per the ifu and all connections fit properly without need for excessive force.Neither device appeared damaged.A pre-deployment electrical check had been performed.It was reported that the products would be returned for analysis.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(4).Conclusion: as reported by a physician, during coil embolization of the right internal carotid artery, an enpower detachment control box (dcb00000500/f42808) was unable to detach a deltapaq coil (dfs10021020/s14661) and during product analysis it was found that the coil was stretched.Upon attempting to detach the coil, a red light was visible on the box.They turned the box off and on and the dcb seemed to reinitialize, but the account used another dcb for the rest of the coiling procedure; however, the deltapaq continued to not be able to detach with the new box.The coil was removed and set aside to be returned for evaluation.The physician continued to successfully coil the right ica aneurysm with no further issues using the replacement dcb.Both complaint products had been prepped and used as per the ifu and all connections fit properly without need for excessive force.Neither device appeared damaged.A pre-deployment electrical check had been performed.It was reported that the products would be returned for analysis.The detachment control box was returned with signs of significant use.Labeling on the device matches the product documented in the complaint.The plastic cap of the c-clamp bolt is missing.The device has been labeled with cloth tape with the inscription, 12/6 2230 -greater than battery malfunction for rn.The power button was pressed.The power light illuminated.Lab enpower control cable c10702 and 50 resistor 70091-01h were connected to the device.The system ready light illuminated.The detach button was pressed.The detach light illuminated and the audible signal was heard.The system was reset and the remote detach button was pressed.The detach light illuminated and the audible signal was heard.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The deltapaq was returned for analysis.The device is fully unsheathed; the embolic coil is tangled around the coiled device positioning unit (dpu) core wire.The embolic coil was gently untangled from the core wire.The resheathing tool has been advanced all the way to the green introducer.The translucent introducer sheath has been severed proximal to the resheathing tool.Approximately 22 cm of the translucent introducer sheath is attached to the device.The remaining segment of translucent introducer sheath was not returned.There are bends in the dpu core wire approximately 4 cm, 5.5 cm, and 12 cm from the proximal end.During the visual examination in the failure analysis lab the exposed embolic coil became tangled around the dpu core wire and was stretched at the proximal end.The ball tip is intact.With the exception of the stretching that occurred during visual evaluation, there are no kinks or stretched sections in the embolic coil.The articulating joint is intact.The resistance heating (rh) coil has not heated.The resistance of the device was measured with multimeter 70042-04d.The resistance was 50.5, which is within the specification range of 48.5  56.0 per pic-cspec51459 rev.9.The device was connected to lab detachment control box dcb000005-00 (dcb) f79684 with a standard connecting cable, and the power was turned on.The system ready light illuminated.The embolic coil was immersed in warmed enzyme solution and a detach cycle was initiated.The embolic coil detached.After detachment, microscopic evaluation of the rh coil shows that it has heated.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil failed to detach was not confirmed.The embolic coil detached under laboratory conditions.The rh coil did not appear to have heated before detaching and had visibly heated after detaching.The resistance of the device was within specification.The bends in the dpu core wire indicate that excessive force was applied to the device.Damage to the dpu core wire can prevent detachment of the embolic coil.However, since the embolic coil detached under laboratory conditions, the damage to the dpu core wire does not appear to be involved.The customer reported that the red system fault light illuminated on the dcb when the detachment was attempted.According to the ifu, the red system fault light illuminates when the dcb is not functioning properly.When the system fault light illuminates, the user is instructed to discontinue use of the dcb.The customer reports that the embolic coil did not detach when using a replacement dcb.The customer did not report which connecting cable was used during the event, nor whether the connecting cable was replaced.The connecting cable was not returned for evaluation.The cause of the reported failure to detach could not be identified, and the reported event could not be reproduced.There are no current safety signals for this product family, specific product, lot number, or issue.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAPAQ 2MMX10CM SR PLAT
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
MDR Report Key7153697
Report Number2954740-2017-00509
Device Sequence Number1485958
Product Code KRD
UDI-Device Identifier00878528007616
UDI-Public(01)00878528007616(17)220731(10)S14661
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K080379
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberDFS100210-20
Device Catalogue NumberDFS10021020
Device Lot NumberS14661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2017
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer12/06/2017
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1